MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH FEMORAL IMPACTOR EXTRACTOR

STRYKER ORTHOPAEDICS-MAHWAH FEMORAL IMPACTOR EXTRACTOR
Model Number 6541-4-807
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Operated on a patient that had a right total knee originally on (b)(6) 2022.The reason for the operation was to retrieve a loose piece of metal that is suspected to be the tip of a femoral inserter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon impactor was reported.The event was confirmed through visual evaluation of the provided photograph and medical review.Method & results -product evaluation and results: no product was returned for evaluation however photographs were provided.The photographs show the impactor with catalog and lot code visible.The impactor appears worn with dents and scratches consistent with in-service use.The tip of the plier has fractured off.A photograph of the fractured piece has also been provided.-clinician review: a review of medical records with a clinical consultant indicated "the x-rays show a pressfit right tka with a metallic foreign body within the lateral compartment of the knee.Incidental note is made of the presence of hardware from a previous acl reconstruction.The x-rays confirm the presence of a metallic foreign boby within the lateral compartment of a total knee.This is consistent with the event description.The root cause of this mechanical failure of the inserter cannot be determined from this limited documentation." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: no product was returned for evaluation however photographs were provided.The photographs show the impactor with catalog and lot code visible.The impactor appears worn with dents and scratches consistent with in-service use.The tip of the plier has fractured off.A photograph of the fractured piece has also been provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEMORAL IMPACTOR EXTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15613334
Report Number0002249697-2022-01499
Device Sequence Number8073074
Product Code HWB
UDI-Device Identifier07613327241068
UDI-Public07613327241068
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6541-4-807
Device Catalogue Number6541-4-807
Device Lot NumberRD9N039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale